Can Botox dynsport cause intense swelling of eyes, bad headaches and neck pain?

Had just finished antibiotic for sinus infection and had swollen lids before treatment. NP told me would not have an effect on what she was doing.

Doctor Answers 6

Can Botox dysport cause intense swelling of eyes, bad headaches and neck pain?

Thank you for your question. Some patients will experience a mild headache after Botox, intense swelling of eyes and neck pain are not common. Speak with a medical professional regarding your symptoms and have them assessed. 

Best. 


Toronto Plastic Surgeon
4.9 out of 5 stars 425 reviews

Headaches after Botox / Dysport injections

Some people can get temporary headaches that can last for a few days after botox injections in the forehead, but these are usually mild. The severity of your headache along with the other symptoms of eye swelling and neck pain concern me greatly! A potential issue with botox can also be drooping of the brow / forehead or even the eyelid itself, but I have never heard of it being responsible for actual eyelid swelling. You should seek care from your medical doctor or ENT. 

Botox and side effects

Botox is a great injection for reducing these lines around the face.  Botox is not known to cause the side effects that you are describing.  I would definitely consult your internist or an ENT for examination.  Best, Dr. Green

Botox and headache

Botox has not been shown to cause headaches, in fact it is one of the ways to treat migraine headaches.  It seems that in your situation your symptoms are caused by residual sinusitis.  You should see your doctor for evaluation and possible refferal to an ENT specialist. 

Boris M. Ackerman, MD
Newport Beach Plastic Surgeon
4.9 out of 5 stars 52 reviews

Swollen eyes post Dysport

I don't think your Dysport injection was responsible for the sx's you described. I would recommend seeing an ENT surgeon for an evaluation of your sinuses sooner rather than later

Robert J. Smyth, MD
Cincinnati Facial Plastic Surgeon
3.7 out of 5 stars 10 reviews

Small doses should be OK

Small doses of Botox are used in treatment and the neuromodulator is mixed with sterile saline.  Sometimes even this small amount of trauma and fluid can make thing worse during a sinus infection.  It should not affect the course of the sinus condition, although you might feel worse.
Best wishes to getting better.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.